Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
Anonymous
Unregistered

Side effects
      #17235 - 04/06/01 11:07 PM

This question originally showed up in another area but received little response so I'm hoping those of you visiting this site will be better at sharing your information.
I'm looking for info on side effects of medication. What are you experiencing, how far into your medication regimen did your side effects develop, and especially, how many people are having the body altering side effects like facial wasting and lipodystrophy (how long were you on meds when you developed it?)
I'm asking because I am newly diagnosed and trying to decide when to start meds. My doctor is working with me but I'd like to hear from some of those "in the trenches" as they say. God bless to all!



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Full effects new
      #17236 - 04/07/01 01:54 AM

The "full effects" are hideous and you will live a poor quailty of life. Don't go on this so-called medication is my advice.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Full effects new
      #17261 - 04/08/01 02:04 PM

What an idiot you are!!!
It wasn't that long ago that EVERYONE who got this disease DIED from it...and it didn't take that long for it to happen. AIDS death is horrendous for the person who has the disease AND for those around helping, loving and observing. Medicine has given us all a chance to live an almost normal lifespan. Now a diagnosis of HIV is more synonymous with a diagnosis of diabetes or other managable chronic diseases. No, it's not a cakewalk, there are side effects, but by taking the medicines as prescribed by a knowlegeble HIV specialist we have the ability to see our children grow up, get married, have lives of their own, we can achieve our own goals and find fulfillment with a mate. All in all it's a decent life.
A pox on all of you who would lead others astray and sow doubt and disharmony among all people, gay and straight, who are trying to muddle through their lives with HIV



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Full effects new
      #17269 - 04/08/01 05:50 PM

Yes many people where in fear of this "disease" although it is actually a "syndrome", but now many people are waking up to the fact that as time goes by there is still no "cure" for aids and the treatment provided is leaving many deformed and their quality of life is poor. Sounds like you don't think for yourself and you are just repeating the same old "garbage" that is aids science. On the other hand their are many long-term surviviors who are not taking the cocktail and live completely healthy lives both mind/body/soul without the fear of the phantom "hiv virus" . Notice I did not rely on insults to make my point.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Full effects new
      #17280 - 04/09/01 12:27 AM

No insults, just stating a fact.
Syndrome/disease, it's irrelevant...all symantics...they both basically mean the same thing. Both are symptom based, but a syndrome relies more on a list of symptoms that describe a clinical picture whereas a disease is more descriptive of a morbid process that involves a particular set of symptoms. HIV can fit into both categories.

There is no cure for diabetes and some people lose limbs, sight or other body functions. Does that mean they should stick their head in the sand and ignore proven treatments that prolong their life? Of course not! Do some people who have diabetes have the ability to live for awhile without the use of medicine? Yes they do. But ultimately they suffer more severe side effects and have a more shortened life because of this choice. Some people who have cancer will have a spontaneous recovery either because of or in spite of any treatment they may have. But this does not discount the benefit to others with the same diagnosis of taking medicine to control the disease or prolong their life. Some people who have cancer live 20 years or more with illness, they undergo treatment, go into remission, later have a relapse and repeat the process again and again. But medical therapy, especially with the more directed chemo regimens that are available now, gives them years to live out their dreams.
A cure for HIV would be nice. But right now we don't have it. Treatment has gone from the futility of wishes and prayers 15 years ago to a whole spectrum of effective medication...and more are being developed every year. With the rapid advances currently being made there is reasonable hope that a cure can be found in our lifetime. But this is even more reason for people with HIV to use medicines appropriately for maintenance of their health so they are in the absolute best position to be well when a cure is found.

I'm not spouting "garbage". I am an individual with 2 graduate degrees who has made healthcare my livelihood. I subscribe to medical journals from around the world and make it a point to read everything I can about HIV research and treatment, and that includes "alternative therapies". No one can deny the fact that 15 years ago a diagnosis of HIV was a certain death sentence. Greater than 90% of those with the disease died (and quickly), it's synonymous with what is going on in Africa now. But in developed countries, if you are found to be HIV +, you can expect to live an unlimited lifespan if you take medicine. Does that mean that there will never be any problems? No, it doesn't. But treatment equals life. And the decision whether or not to take meds should be based on the facts. Not the rumor, innuendo and dramatics that denialists spew forth.




Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Side effects new
      #17285 - 04/09/01 08:01 AM

I was diagnosed a year ago and my doctor started me on sustiva, zerit & epivir. The first three weeks were the hardest - it made me really tired and dizzy. But since then the only side effects I've experienced have been very vivid dreams (and I really don't mind - in fact, it's quite entertaining) and a bit of tingling in my feet. Best of luck to you.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Full effects new
      #17289 - 04/09/01 03:31 PM

Well you certainly do read your journals and are reapeating what you have read. The fact remains that aids is unique in that it is the first syndrome or "disease" as you prefer to call it that includes some 30 other old diseases. Second their are many people who have died while taking the hiv "cocktail" and they died swiftley. You made my point by simply repeating what you have read about aids. You do not seem to question authority and trust all you read as fact. If all of us did this we would all believe the garbage that is said about gays, ethnic people and other "minorities". Still I believe that differences in opinions are what this society (democracy) is about. Calling me a "denialist" (I guess your refering to Holocaust Denier) is using this word very unapproapratley. And again another example of name calling.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Side effects new
      #17290 - 04/09/01 03:33 PM

Well I hope you stay well but you could probally remain healthy without these experinmental drugs.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Full effects new
      #17291 - 04/09/01 03:42 PM

I guess your "Dening" that other factors contribute to a persons well being including: nutrition, exercise, meditaion, trust in a highter power, presence of love, positive out look on life and the most important a questioning attitude (a fighter).



Post Extras: Remind Me!   Notify Moderator  
Valerie257
Newbie

Reged: 03/18/01
Posts: 6
Loc: New York City
Re: Side effects new
      #17535 - 04/23/01 12:15 AM

i've had hiv for at least 16 years and i just started antivirals because i got sick, but i was quite well until i got sick (pcp) and am quite well again. my new doctor said it was good i didn't take anything when i got tested 8 years ago because so much progress has been made. i am a bit dizzy at night but i am told this will pass. no other side effects. i would suggest not taking anything until you have proof that the virus is active in your body. but most of all i would suggest following the course of action that makes you feel strongest. it seems you are already doing that by gathering information.
blessings and good luck



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Full effects new
      #17828 - 05/13/01 12:01 PM

I think both of you are missing the point; there are times in hiv where treatments are necessary, and times when they can be postponed, it depends on progression and general health. In any case physical changes are hard to encounter and manage so is natural that we question when or not to take meds. Important to note though, that sometimes are the actual meds that avoid physical deterioration!. Diagnosed 16 years.



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 4525

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3